Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 11, 2014, 10:17 PM PST for San Luis Obispo County, Santa Barbara County, California. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2014, 10:17 PM PST (06:17 UTC)
- Expired
- Dec 12, 2014, 12:15 AM PST
- In force
- 118 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Luis Obispo County, CA, Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 42 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 11:16 PM PST | HEAVY RAIN 1.93 | 8 Ene Santa Maria, CA | 1.93 INCHES IN 44 MINUTES AT TWITCHELL DAM. |
| Dec 11, 11:18 PM PST | HEAVY RAIN 1.73 | 5 N Vandenberg Afb, CA | 1.73 INCHES OF RAIN IN ONE HOUR AT CASMALIA...1.97 INCHES STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WGUS56 KLOX 120617
FFWLOX
CAC079-083-120815-
/O.NEW.KLOX.FF.W.0012.141212T0617Z-141212T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1017 PM PST THU DEC 11 2014
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN LUIS OBISPO COUNTY IN SOUTHWEST CALIFORNIA...
NORTHWESTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF SANTA MARIA...
* UNTIL 1215 AM PST
* AT 1010 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A LINE OF STORMS EXTENDING FROM 20 MILES NORTHEAST
OF ARROYO GRANDE THROUGH SANTA MARIA TO 15 MILES SOUTHWEST OF
LOMPOC. THIS LINE OF STORMS MOVING EAST AT 20 MPH AND PRODUCING
RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR. URBAN FLOODING IS
EXPECTED WITH THE THIS LINE OF STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VANDENBERG VILLAGE...LOMPOC...MISSION HILLS...LOS ALAMOS...AND
ORCUTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3536 11987 3535 11980 3527 11980 3527 11967
3518 11966 3518 11957 3509 11964 3498 11981
3479 11995 3458 12065 3469 12061 3475 12065
3478 12064 3503 12042 3527 12035 3541 11987
$$
HALL3 follow-up statements
968
WGUS76 KLOX 120624
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1024 PM PST THU DEC 11 2014
CAC079-083-120815-
/O.CON.KLOX.FF.W.0012.000000T0000Z-141212T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1024 PM PST THU DEC 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM PST FOR
SOUTHEASTERN SAN LUIS OBISPO AND NORTHWESTERN SANTA BARBARA
COUNTIES...
AT 1018 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF HEAVY RAINFALL PRODUCING FLASH FLOODING ACROSS
SOUTHEASTERN SAN LUIS OBISPO COUNTY AND NORTHWESTERN SANTA BARBARA
COUNTY. LOCATIONS IN THE WARNING INCLUDE SANTA MARIA...VANDENBERG
VILLAGE...LOMPOC...MISSION HILLS...LOS ALAMOS...AND ORCUTT. RAINFALL
RATES IN EXCESS OF ONE INCH PER HOUR HAVE BEEN REPORTED WITH THIS
BAND OF HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
&&
LAT...LON 3536 11987 3535 11980 3527 11980 3527 11967
3518 11966 3518 11957 3509 11964 3498 11981
3479 11995 3458 12065 3469 12061 3475 12065
3478 12064 3503 12042 3527 12035 3541 11987
$$
HALL979
WGUS76 KLOX 120736
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1136 PM PST THU DEC 11 2014
CAC079-083-120815-
/O.CON.KLOX.FF.W.0012.000000T0000Z-141212T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1136 PM PST THU DEC 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM PST FOR
SOUTHEASTERN SAN LUIS OBISPO AND NORTHWESTERN SANTA BARBARA
COUNTIES...
AT 1121 PM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
OCCURRING FROM A BAND OF HEAVY RAINFALL MOVING ACROSS SOUTHEASTERN
SAN LUIS OBISPO AND NORTHWESTERN SANTA BARBARA COUNTIES. ONE RAIN
GAGE AT TWITCHELL DAM REPORTED OVER 2 INCHES OR RAINFALL IN 55
MINUTES. THERE WERE OTHER RAIN GAGES IN THE AREA REPORTING BETWEEN
ONE AND TWO INCHES PER HOUR RAINFALL RATES. SEVERAL ROADWAYS
HAVE BEEN FLOODED AND THERE ARE REPORTS FROM THE CALIFORNIA HIGHWAY
PATROL OF VEHICLES TRAPPED IN A FOOT OF WATER OR MORE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDENBERG
VILLAGE...LOMPOC...MISSION HILLS...LOS ALAMOS...AND ORCUTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.
&&
LAT...LON 3536 11987 3535 11980 3527 11980 3527 11967
3518 11966 3518 11957 3509 11964 3498 11981
3479 11995 3458 12065 3469 12061 3475 12065
3478 12064 3503 12042 3527 12035 3541 11987
$$
HALL546
WGUS76 KLOX 120808
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1208 AM PST FRI DEC 12 2014
CAC079-083-120817-
/O.EXP.KLOX.FF.W.0012.000000T0000Z-141212T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
1208 AM PST FRI DEC 12 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM PST FOR
SOUTHEASTERN SAN LUIS OBISPO AND NORTHWESTERN SANTA BARBARA
COUNTIES...
THERE WILL CONTINUE TO BE HOURLY RAINFALL RATES OF A QUARTER
OF INCH WITH LOCALLY HIGHER RATES OVER THE NEXT HOUR.
LAT...LON 3536 11987 3535 11980 3527 11980 3527 11967
3518 11966 3518 11957 3509 11964 3498 11981
3479 11995 3458 12065 3469 12061 3475 12065
3478 12064 3503 12042 3527 12035 3541 11987
$$
KAPLAN/HALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 7:30 PM PST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 11, 7:30 PM PST, 2 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 730 PM PST THU DEC 11 2014 .SYNOPSIS... A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER FOR THE FIRST HALF OF NEXT WEEK. && .SHORT TERM (TODAY-SUN)... AT THIS TIME EVERYTHING IS ON TRACK...THE WARM FRONTAL RAIN SEEMS TO BE HOLDING OFF ESPECIALLY OVER THE FLATTER TERRAIN. THE MAIN RAIN BAND IS JUST TO THE WEST OF THE NW TIP OF SLO COUNTY. RADAR SHOWS SEVERAL NICE ENHANCED BANDS OF RAIN EMBEDDED IN THE FRONT. 00Z MDLS ARE CONSISTENT AND SHOW THE FRONT REACHING NW SLO COUNTY AT 8PM...WESTERN SBA COUNTY AT 11 PM...THE SBA/VTA BORDER AT 2 AM...IT THEN ACCELERATES AND IS FCST TO REACH DOWNTOWN L.A. AT 600 AM. PEAK RAINFALL RATES WILL OCCUR FOR 2 TO 3 HOURS NORTH OF POINT CONCEPTION AND 1 TO 2 HOURS SOUTH OF POINT CONCEPTION. PEAK RAIN FALL RATES WILL BE BETWEEN .75 TO 1.00 INCHES PER HOUR. ANY TSTMS THAT DEVELOP IN THE FRONTAL BAND WILL PRODUCE GREATER THAN 1 INCH PER HOUR RATES. PRECIP TOTALS LOOK GOOD...ALTHOUGH WOULD NOT BE SURPRISED TO SEE THE SANTA YNEZ RANGE WITH SOME 4 TO 6 INCH AMOUNTS. WINDS ARE THE EXTRA ADDED BIG DEAL WITH THIS SYSTEM AND HIGH WIND WARNINGS NOW COVER THE ENTIRE AREA NORTH OF POINT CONCEPTION AND WITH 00Z NAM SHOWING 60 MPH WINDS JUST OFF THE SFC COMING UP ALONG WITH THE FRONT JUST ABOUT ANYWHERE YOU GO IN SLO OR SBA COUNTY THERE WILL BE 60 MPH WIND GUSTS. THE WINDS WILL BE VERY STRONG ABOVE 5000 FEET WITH WIND GUSTS 75 MPH OR HIGHER. THE WINDS WILL QUICKLY SUBSIDE AFTER THE FRONT PASSES. FROM PREVIOUS DISCUSSION BEHIND THE FRONT...A COLD AND UNSTABLE AIR MASS WILL GENERATE PLENTY OF SHOWERY PRECIPITATION THROUGH FRIDAY NIGHT. RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH 1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50 INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING. DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT WITH THE COLD FRONT. AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES... THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS 40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH EARLY FRIDAY MORNING. ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES INCHING UP A BIT HIGHER STILL. .LONG TERM (MON-THU)... FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT STILL A BENEFICIAL AMOUNT. BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA. SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED. && .AVIATION... 12/0015Z. AT 2335Z...THE INVERSION AT KLAX WAS 4200 FT DEEP. THE TEMPERATURE AT THE BASE OF THE INVERSION WAS 7 DEGREES C. THE TOP OF THE INVERSION WAS AT 5840 FT WITH A TEMPERATURE OF 10 DEGREES C. LOW CONFIDENCE IN THE 00Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT ALL THE AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW TO SE TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA. KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING WITH A CHANCE OF CROSS WINDS EXCEEDING 35 KTS FROM 11Z TO 13Z. THE STRONG WINDS WILL DIMINISH QUICKLY AFTER FRONT PASSES AROUND DAWN. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO. KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS AS HIGH AS 30 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE AREA. && .MARINE...11/145 PM PST... SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN HIGH INTO THE WEEKEND. WINDS ACROSS THE OUTER WATERS AND THROUGH THE SANTA BARBARA CHANNEL WILL ALSO BE INCREASING THIS AFTERNOON AND WILL REMAIN STRONG INTO THE EVENING HOURS. A GALE WARNING IS IN EFFECT FOR MOST OF THE COASTAL WATERS THOUGH A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE INNER WATERS FROM POINT MUGU TO SAN MATEO POINT. WHEN WINDS DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL BE NEEDED INTO SATURDAY FOR THE LARGE SWELLS. THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE CONDITIONS FOR WATERSPOUTS LATE TONIGHT THROUGH LATE FRIDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RAT/RORKE AVIATION...SIRARD MARINE...KJ SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 AM PST THU DEC 11 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 835 AM PST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED FOR EARLY NEXT WEEK. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 11, 9:45 PM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
945 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST VANDENBERG AFB 34.75N 120.52W
12/11/2014 M61 MPH SANTA BARBARA CA ASOS
AT 847PM FROM VANDENBERG AFB ASOS REPORTED SOUTHEAST WIND
45G61 MPH. POWER OUTAGES WERE REPORTED IN MISSION
HILLS...LOMPOC...BUELLTON...SOLVANG AND SANTA MARIA OF
SANTA BARBARA COUNTY.
&&
SETOLocal storm report, Dec 11, 9:50 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
950 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST SANTA YNEZ 34.61N 120.10W
12/11/2014 M0 MPH SANTA BARBARA CA ASOS
AT 835 PM SANTA YNEZ AIRPORT REPORTED SOUTH WIND 47G62
MPH.PGANDE REPORTED SMALL TREES AND POWER LINES DOWN IN
SAN LUIS OBISPO COUNTY.
&&
SETOLocal storm report, Dec 11, 9:53 PM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
953 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST LOMPOC 34.66N 120.47W
12/11/2014 M63 MPH SANTA BARBARA CA CO-OP OBSERVER
AT 850 PM A SPOTTER IN LOMPOC REPORTED WIND GUST TO 63
MPH. POWER OUT IN LOMPOC.
&&
SETOLocal storm report, Dec 11, 10:02 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1002 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND GST SANTA YNEZ 34.61N 120.10W
12/11/2014 M0 MPH SANTA BARBARA CA ASOS
AT 935PM SANTA YNES ASOS REPORTED SOUTHEAST 45G64 MPH.
&&
SETOLocal storm report, Dec 11, 10:05 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1005 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND DMG LOMPOC 34.66N 120.47W
12/11/2014 SANTA BARBARA CA CO-OP OBSERVER
AT 950PM A TREE BLOCKING ROAD BETWEEN LOMPOC AND LOS
ALMOSA ON HARRIS GRADE ROAD. ALBERTSON IN BUELLTON CITY
HAD TO BE EVACUATED BECAUSE OF DAMAGE. MULTIPLE TREES AND
POWER LINES DOWN ACROSS AREA.
&&
SETOThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:04 PM PST | Special Marine Warning | LOX | 56 min | |
| Dec 11, 9:06 PM PST | Areal Flood Advisory | LOX | 6 hr | |
| Dec 11, 9:38 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 6 hr |
| Dec 11, 10:03 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 59 hr | |
| Dec 11, 10:32 PM PST | Special Marine Warning | LOX | 58 min | |
| Dec 11, 11:04 PM PST | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 86 min |
| Dec 11, 11:36 PM PST | Special Marine Warning | LOX | 54 min | |
| Dec 12, 12:12 AM PST | Flash Flood Warning | LOX | Santa Barbara | 2 hr |
| Dec 12, 12:33 AM PST | Special Marine Warning | LOX | 57 min | |
| Dec 12, 12:48 AM PST | Wind Advisory | LOX | 4 hr | |
| Dec 12, 12:56 AM PST | Flash Flood Warning | LOX | Ventura | 9 hr |
| Dec 12, 1:04 AM PST | Areal Flood Advisory | LOX | 3 hr | |
| Dec 12, 1:38 AM PST | Flash Flood Warning | LOX | Ventura | 112 min |
| Dec 12, 2:05 AM PST | Special Marine Warning | LOX | 40 min | |
| Dec 12, 2:40 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Dec 12, 2:57 AM PST | Special Marine Warning | LOX | 93 min | |
| Dec 12, 3:38 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Dec 12, 3:58 AM PST | Special Weather Statement | LOX | Los Angeles | 47 min |
| Dec 12, 4:02 AM PST | Areal Flood Advisory | LOX | 3 hr | |
| Dec 12, 4:06 AM PST | Areal Flood Advisory | LOX | 114 min | |
| Dec 12, 6:48 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 6:58 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Dec 12, 7:22 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 8:19 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 8:29 AM PST | Winter Weather Advisory | LOX | 14 hr | |
| Dec 12, 3:31 PM PST | Areal Flood Advisory | LOX | Los Angeles | 119 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.